Erythema Multiforme Associated With Misoprostol: A Case Report

    loading  Checking for direct PDF access through Ovid

Abstract

A 33-year-old healthy woman at 6 weeks of gestation without any underlying disease developed erythema multiforme (EM) after misoprostol. She had no history of herpes simplex virus infection and drug allergy to nonsteroidal anti-inflammatory drugs and antibiotic agents. Medical abortion was performed at 6 weeks' gestation. Later day, the patient developed oral lesions as several white bullae lesions in her buccal mucosa and hyperkeratotic lip plaques with mild pain. Then, lesions resolved within approximately 3 weeks. Microscopic finding of oral biopsy from beneath the tongue and lesions was performed. The result was consistent with erosive mucosa with granulation tissue formation and acute inflammation in favor of EM. This is the case report of probable misoprostol-induced EM. Because EM may produce in skin as a Stevens–Johnson syndrome in subsequent attack, monitoring of this adverse drug reaction should be considered for proper management and follow-up.

Related Topics

    loading  Loading Related Articles